MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0847
Medical Device Problem Codes Arcing of Electrodes (2289); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 7/15/2024.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information received: we had a operating room fire with a patient on the table.We have no idea why.We have checked all of our equipment and see no issues but looks like coming from pad, there is a connector cord that goes in pad to connecting cable to the generator, and it is all chard.They stated they have not identified any patient harm at this time.They stated this happened during the case.Anything look different with cord and pad than normal? no.They stated they did their own analysis from clinical team and biomed on the generator and connectors but see no issues.Additional information was requested, and the following was obtained: did the pad (0847) catch on fire? yes.Did the connector cords catch on fire? the connector cord from pad to generator did not catch fire.Was the patient on the pad when it caught on fire? yes.Were they only testing the pad and it caught on fire without the patient being on the pad? pt.Was on pad when caught fire-the surgery had started when fire erupted.Was the fire prior to the procedure? no.Were there any patient consequences? unable to determine-will need to evaluate for any post op infection.If yes, what were they and how were they addressed? do you have a photo of the pad/cord? yes.If yes, please send to productcomplaints1@its.Jnj.Com.Is the device being returned for analysis? possible-waiting to review with internal team.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequences? if yes, what were they and how were they addressed? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure that the pad had caught on fire while the patient was on the table.No patient harm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/8/2024.Investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.

Brand Name
MEGASOFT UNIVERSAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19739479
Report Number1721194-2024-00069
Device Sequence Number17069152
Product Code GEI
UDI-Device Identifier10614559104842
UDI-Public10614559104842
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0847
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1999-2023; Z-0599-2024
Patient Sequence Number1
Patient SexUnknown